Alert archive / Iowa / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS Des Moines, IA

May 21, 20246 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 21, 2024, 8:57 AM CDT for 6 counties in Iowa. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 8:57 AM CDT (13:57 UTC)
Expired
May 21, 2024, 11:20 AM CDT
In force
2 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Black Hawk County, IA, Bremer County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:03 AM CDTFLASH FLOODGrundy Center, IAAn increasing number of county roads across the county are becoming impassable due to flash flooding.
May 21, 10:41 AM CDTRAIN 2.1Jesup, IARain measured by electronic device.
May 21, 10:41 AM CDTRAIN 2.1Jesup, IARain measured by electronic device.
May 21, 10:54 AM CDTFLASH FLOOD1 Wnw Cedar Falls, IAFlooding over the roadway along W 12th Street via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

417 
WGUS53 KDMX 211357
FFWDMX
IAC013-017-075-083-127-171-212000-
/O.NEW.KDMX.FF.W.0007.240521T1357Z-240521T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
857 AM CDT Tue May 21 2024

The National Weather Service in Des Moines has issued a

* Flash Flood Warning for...
  Grundy County in central Iowa...
  Southeastern Hardin County in central Iowa...
  Northern Marshall County in central Iowa...
  Northern Tama County in central Iowa...
  Black Hawk County in northeastern Iowa...
  Southern Bremer County in northeastern Iowa...

* Until 300 PM CDT Tuesday.

* At 857 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Waterloo, Cedar Falls, Waverly, Eldora, Grundy Center, Evansdale, 
  La Porte City, Hudson, Denver, Traer, Reinbeck, Dysart, Dike, Elk 
  Run Heights, Conrad, Uni-Dome And McLeod Center, Waterloo 
  Municipal Airport, Crossroads Mall, Gladbrook and Janesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest river and stream observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4221 9323 4221 9327 4240 9326 4249 9258
      4256 9257 4256 9255 4270 9255 4270 9208
      4230 9206 4230 9230 4218 9230 4216 9323

FLASH FLOOD...RADAR INDICATED

$$

Zogg
1 follow-up statement
903 
WGUS73 KDMX 211620 RRA
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
1120 AM CDT Tue May 21 2024

IAC013-017-075-083-127-171-211630-
/O.CAN.KDMX.FF.W.0007.000000T0000Z-240521T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Black Hawk IA-Bremer IA-Grundy IA-Hardin IA-Marshall IA-Tama IA-
1120 AM CDT Tue May 21 2024

...FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING 
FOR GRUNDY, SOUTHEASTERN HARDIN, NORTHERN MARSHALL, NORTHERN TAMA, 
BLACK HAWK AND SOUTHERN BREMER COUNTIES...

This Flash Flood Warning has been replaced with an areal Flood 
Warning.

A Flood Watch remains in effect until 700 PM CDT Tuesday for 
portions of central, north central, northeast, northwest, south 
central, southwest, and west central Iowa.

&&

LAT...LON 4221 9323 4221 9327 4240 9326 4249 9258
      4256 9257 4256 9255 4270 9255 4270 9208
      4230 9206 4230 9230 4218 9230 4216 9323

$$

Zogg

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:44 AM CDT, 2 hours 13 minutes earlier. Its key messages:

  • Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area.
  • Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms.
Area forecast discussion, May 21, 6:44 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
644 AM CDT Tue May 21 2024

 ...Updated for the 12z Aviation Discussion...

.KEY MESSAGES...

- Storms will continue into the morning hours, with the
  potential for an MCS bringing strong winds through the area.
  Heavy rainfall continues to fall over the area.

- Strong storms are then expected through the afternoon hours
  with damaging winds, large hail, and a few strong tornadoes
  being possible. Efficient rainfall may also lead to flash
  flooding concerns, especially in areas primed from the
  overnight storms.

&&

.DISCUSSION...
Issued at 345 AM CDT Tue May 21 2024

As expected, storms have continued to fester through the early
morning hours as our  well-advertised low pressure system continues
to steadily make it’s way towards the state. Primary impacts with
the overnight convection have been large amounts of rainfall and
strong winds, with sporadic reports of hail. These storms are
expected to remain over the area through most of the morning hours,
as the warm air advection wing continues to slowly push north and a
30 to 40 kt LLJ provides a continual stream of moisture and ascent
overhead.

In addition to storms ongoing over the forecast area, we also
continue to watch the evolution of a potential MCS currently in
central Nebraska that will be making it’s way towards the state
through the next few hours. High resolution models have struggled to
capture how this feature will evolve, but most agree it will ride
along the warm air advection wing, being fueled by the 45 to 50 kt
LLJ to it’s south. The differences in guidance are with how it
behaves upon reaching Iowa. Most recent guidance suggests that the
MCS will shoot north along the warm front, ingesting the storms in
it’s path but also heading into more overturned air where
convection has occurred all night. This solution would somewhat
limit the wind potential of the system, confining it to areas
along the southern edge of the overnight convection where the
better surface instability resides. However, there have been
hints of this MCS staying further south near the outflow
boundary, still rooted to the LLJ and further into the warmer,
untapped air to the south. Should this solution pan out, the
severe wind risk would be much higher as the MCS would stay
within the better surface instability and along the better shear
axis. High resolution guidance is notoriously bad at resolving
nocturnal MCS’, so will be watching observations very closely
through the morning hours.

After the morning MCS passes through, all eyes will be on the
surface low pressure system that will be lifting northeast through
the state and dragging the cold front behind it. For our area, most
of the storms today will be initiated along this boundary as it
arrives in our west around 18-19z and quickly progresses east
through the afternoon. These will be fast moving storms, with the
front through our area and already into eastern Iowa by 00z. The
current expectation is for storms to initially begin as discreet
supercells, taking advantage of the 3000+ J/kg of SBCAPE and the 50-
60 kts of 0-6 km shear ahead of the line. However, with shear
vectors oriented roughly parallel to slightly off the boundary,
would expect storms to eventually congeal and grow upscale into a
QLCS type of structure. This will be most likely further east in the
forecast area, with discrete convection expected in the west. All
severe hazards will be possible through the period and with both
storm modes. Of course, with large amounts of instability
present and strong flow aloft, storms will be organized and
capable of producing damaging winds and large hail, with an
emphasis on wind, should the system grow upscale. Likewise, with
200 to 300 m2/s2 of 0-500 m and 0-1 km of SRH there will be
plenty of low level shear for rotating storms and the sub-500 m
LCLs with surface based instability will help with stretching
and tornado production. The limiting factor for tornadoes will
be the northeast storm motions not being completely favorable
for streamwise ingest, but the large amounts of shear present
will still help to mitigate the less favorable storm motions.
Finally, the icing on the cake will be the anomalously high
PWATs of 1.5 to 1.7 inches, making for efficient rainfall
production. Fortunately, fast storm motions and progressive
storms will lessen the flash flood potential for most, however,
areas that have been primed with heavy rainfall overnight will
be susceptible for flash flooding this afternoon. All of this
has warranted a nearly area-wide upgrade to a moderate risk
(level 4 of 5) for severe weather from the storm prediction
center, with the possibility significant hail and wind, as well
as a few strong tornadoes.

Beyond today, things quiet down through the remainder of the week
before we see the return of shower and storm chances on Friday.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 634 AM CDT Tue May 21 2024

Busy weather day with multiple rounds of storms likely.
Confidence is lowest in how storms will evolve this morning, but
northern sites (KMCW, KFOD, and KALO) will likely see periods of
rain and occasional thunderstorms for much of the morning, with
expected timing reflected in TAFs. Southern sites will be more
dependent on how a line of storms evolves over the next few
hours. Southern extent has recently been further than expected,
so have included some timing at KDSM for when this passes
through (roughly around 1400 UTC). Lightning, lowered visibility
and strong, variable winds are all possible as these pass.

There may be a brief lull in storms mid-day, especially at
southern sites (KDSM and KOTM) before a more predictable line of
severe storms passes over the area this afternoon. All hazards
are possible with these storms, including damaging winds, large
hail, heavy rainfall and tornadoes. Fortunately, storms will be
moving quickly and should only impact any given site for an
hour or two. Expected timing is reflected in TAFs. Aside from
the storms, strong non-thunderstorm winds are expected to
develop through the day and may continue into the night, even
after storms depart.

With the uncertainty of storm evolution today, amendments will
be needed and issued as necessary to reflect the latest trends
in storms.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

DISCUSSION...Dodson
AVIATION...Dodson
Hazardous weather outlook, May 21, 3:44 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
344 AM CDT Tue May 21 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-220845-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
344 AM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Thunderstorms from overnight are expected to linger through the
morning with damaging winds and flash flooding the primary
threats. Additional storms are expected to develop during the
afternoon with tornadoes, damaging winds, flash flooding, and
large hail all possible. The worst of the storms will be primarily
after 3pm. Winds could gust over 40mph at times as storms exit.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed at times today.

In the hours before

Local storm report, May 21, 8:25 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
825 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      2 NNW Traer             42.22N 92.48W
05/21/2024                   Tama               IA   Dept of Highways

            P Ave closed from 145th to 155th St due to
            flooding. Reported by Tama County Engineer
            via social media.

&&

JAZ
Local storm report, May 21, 8:29 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
829 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     Flash Flood      Kellogg                 41.72N 92.90W
05/21/2024                   Jasper             IA   Public

            Water over the road on IA 224 just north of
            Kellogg.

&&

JAZ
Local storm report, May 21, 8:31 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
831 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Flood            1 S Britt               43.08N 93.81W
05/21/2024                   Hancock            IA   Public

            Water the road on 220th St south of Britt.

&&

JAZ
Local storm report, May 21, 8:35 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
835 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Tstm Wnd Gst     3 S Stuart              41.46N 94.32W
05/21/2024  E70 MPH          Adair              IA   Emergency Mngr

&&
Local storm report, May 21, 8:39 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
839 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             1 SE Algona             43.07N 94.22W
05/21/2024  M5.08 Inch       Kossuth            IA   CO-OP Observer

            Heavy rain (5.08 in) last 24 hours.

&&

MP
Local storm report, May 21, 8:47 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
847 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Flash Flood      2 S Montour             41.95N 92.71W
05/21/2024                   Tama               IA   Emergency Mngr

            Hwy T47 closed south of Montour due to water
            flowing over the road.

&&

JAZ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:16 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 3:26 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie8 hr
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:40 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Dallas, Madison, Ringgold, Union50 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 3:58 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren47 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:03 PM CDTTornado WarningDMXBoone, Hamilton, Webster42 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.